Home Health & Wellbeing
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨

problems with my painkillers

Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
ok, so i have a problem with prescription painkillers! i have done since i was 14, and haven't taken them on a habitual basis for at least 2 or 3 years. but i've been given dihydrocodeine for the pain in my hip. the pain is not as bad as it was, but its still not good. i didn't take any today because i had a drink, and i wanted to wean myself off them early and then chuck them away so i don't get hooked again. But i'm having what i can only describe as a pretty bad comedown. intense flashbacks, feeling pretty restless, depressed, stomach cramps, slight visual halucinations, and "psychic" halucinations...

plus the pain is coming back...

should i start taking them again? what can i do so i don't get hooked?

Comments

  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    i'm no expert.. but i did go through something similar a few years back.. i just tried to distract myself the best i could from the pills, the pain and all other crap, by doing work or a hobby... also, i talked to the Samaritans and that was a big help because they help you to realise why you are 'abusing' the painkillers, and help you figure out the best way to stop.
    If you do this and it doesn't help, then maybe go to your doctor and ask for something a little less strong, so you don't get the pains you are experiencing now. Hopefully over time, you will feel better and won't need to rely on painkillers that are too strong... or at all. hope that helps.
Sign In or Register to comment.